Seasonality and approximation errors in rational expectations models

Lars Peter Hansen, Thomas J. Sargent

    Research output: Contribution to journalArticlepeer-review


    A frequency domain representation of the approximation criterion that is implicit in Gaussian maximum likelihood estimation is applied to study the effects of using seasonally adjusted versus seasonally unadjusted data to estimate rational expectations models. Three classes of economic mechanisms for generating seasonality are described. Approximating parameter estimates are computed numerically for several examples.

    Original languageEnglish (US)
    Pages (from-to)21-55
    Number of pages35
    JournalJournal of Econometrics
    Issue number1-2
    StatePublished - 1993

    ASJC Scopus subject areas

    • Economics and Econometrics


    Dive into the research topics of 'Seasonality and approximation errors in rational expectations models'. Together they form a unique fingerprint.

    Cite this